I last reduced my Gabapentin three weeks ago and have just started week 4, still on 200mg in the morning, 100mg in the afternoon and 200mg at night. This doesn’t sound like a lot, but it has a vice like grip on me. With the morphine, it seemed to be more a physical thing, I could feel the physical differences that it was having on me as I slowly reduced it and this gave me something to work with, but this stuff, it’s playing with my mind!
I suffer with hallucinations, but these come in all forms, what I see, hear and feel. Since starting to reduce my Gabapentin intake, these have become increasingly worse. I find I’m panicking for no reason, something I think I see, hear or feel, just sets me off, but I don’t know what it is. I often wake in the night with my heart beating like mad, I’m sweating, just like the morphine, sweating and cold, this just turns me upside down.
My thought was that in a few weeks this would settle, but it doesn’t seem to be. To change this, I have to take the next step and reduce the Gabapentin again. It is the morning dose I’m thinking of changing, from 200mg to 100mg and I intend to start next Monday, 6th April. I’ve set this date as I’ve got to work myself up to doing it!
I would like to hear from anyone that has gone through this with Gabapentin, or any of the other named products containing the same medication. Please fill in the Comments form below.
What is Gabapentin?
Gabapentin (generic name: Neurontin) is an anticonvulsant medication prescribed for the management of seizures, nerve pain associated with shingles, and restless legs syndrome. It has a number of off-label uses, including neuropathic pain management, migraine prevention, and treatment of alcohol dependence.
Physiological dependence occurs when neurones in the brain adapt to account for the regular use of a substance. When the neurones adapt, they rely on the substance to be present to maintain normal functioning.
Please comment on anything I have said. Thank You!
#dementia, #memory, #alzheimers, #senior, #elderly, #toolate,
Categories: Dementia Related Post